MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCR BIORCI 7X25MM (8MM HEAD) STRL BX 1; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. SCR BIORCI 7X25MM (8MM HEAD) STRL BX 1; SCREW, FIXATION, BONE
Model Number 7207557
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/06/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the screw was broken giving the third round.In order to remove the proximal part of the screw, a kelly clamp was used.We used a shaver in order to remove the rest of fragments.There was no significant delay or patient injury reported.A biorci 8x25 was used to finish theprocedure.
 
Additional Manufacturer Narrative
Examination was not possible, as the device has not been returned.The investigation could not draw any conclusions about the reported event without the return of the device.
 
Additional Manufacturer Narrative
One unopened 7x25mm biorci screw (w/8mm head) was returned for evaluation.The screw in question was not returned.Dimensional assessment of the returned screw confirmed it met print specifications.Without the return of the device in question and the limited clinical details provided we are unable to determine a root cause for the reported breakage.

Brand Name
SCR BIORCI 7X25MM (8MM HEAD) STRL BX 1
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7436993
Report Number1219602-2018-00444
Device Sequence Number13717030
Product Code HWC
UDI-Device Identifier03596010426208
UDI-Public(01)03596010426208(17)211019(10)50626552
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K992396
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/19/2021
Device Model Number7207557
Device Catalogue Number7207557
Device Lot Number50626552
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2018
Initial Date Received by Manufacturer 04/10/2018
Supplement Date Received by Manufacturer05/21/2018
06/14/2018
Initial Report FDA Received Date04/17/2018
Supplement Report FDA Received Date05/22/2018
06/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age34 YR